Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 24, 2017, 11:55 AM PDT for Elko County, Nevada. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 11:55 AM PDT (18:55 UTC)
- Expired
- Jul 24, 2017, 9:31 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS85 KLKN 241855 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1155 AM PDT Mon Jul 24 2017 NVZ468>470-250600- /O.NEW.KLKN.FW.W.0011.170724T1855Z-170725T0600Z/ Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1155 AM PDT Mon Jul 24 2017 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds...which is in effect until 11 PM PDT this evening. * Affected Area...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms primarily north of the I-80 corridor later this afternoon and evening. * Outflow Winds...Erratic, gusty winds of 40 mph upwards to 55 mph associated with thunderstorm outflows are expected. * Impacts...Dry lightning may create new fire starts in receptive fuels and combine with strong outflow winds to produce rapid fire growth, primarily north of I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
019 WWUS85 KLKN 241912 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1212 PM PDT Mon Jul 24 2017 NVZ468>470-250600- /O.CON.KLKN.FW.W.0011.000000T0000Z-170725T0600Z/ Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1212 PM PDT Mon Jul 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... * Affected Area...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms primarily north of the I-80 corridor later this afternoon. Thunderstorms will quickly transition to wet this evening. * Outflow Winds...Erratic, gusty winds of 40 mph upwards to 55 mph associated with thunderstorm outflows are expected. * Impacts...Dry lightning may create new fire starts in receptive fuels and combine with strong outflow winds to produce rapid fire growth, primarily north of I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
140 WWUS85 KLKN 250431 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 931 PM PDT Mon Jul 24 2017 NVZ468>470-250545- /O.CAN.KLKN.FW.W.0011.000000T0000Z-170725T0600Z/ Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 931 PM PDT Mon Jul 24 2017 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... THE NATIONAL WEATHER SERVICE IN Elko HAS CANCELLED THE Red Flag Warning. Conditions have fallen below critical criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 24, 3:37 AM PDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 3:37 AM PDT, 8 hours 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 337 AM PDT Mon Jul 24 2017 .SYNOPSIS...Active weather expected over the next few days as monsoonal moisture will combine with a stalled trough along the California coast. Numerous showers and thunderstorms are expected with the potential for flash flooding as some of these storms could produce heavy rainfall. Drier air returns towards the end of the week and will diminish chances for precipitation. && .SHORT TERM...Today and Tuesday. Showers and storms will re- develop this afternoon. Some of these storms could be strong with gusty winds and even the potential for small hail. PW values will be higher today and there is an increased threat for flash flooding conditions. As such a flash flood watch has been issued. Burn scars from recent fires will be especially susceptible to flash flooding due to runoff. Given the forcing and instability, storms could likely continue into the overnight and early Tuesday morning. On Tuesday, convection will expand and intensify across the region. This is when the best dynamics move across the region. A strong jet for this time of the year will traverse the Great Basin co-located with 1000-2000 j/kg of CAPE. For Great Basin standards, this could be a significant outbreak of convection with isolated severe storms. Given the projected CAPE in the hail growth zone, modest shear, and favorable upper level dynamics, isolated large hail may also be possible. This will be watched closely and persons outdoors will want to keep a close eye to the sky and take action if a warning or threatening weather approaches. .LONG TERM...Tuesday night through Sunday. Active thunderstorm day on Wednesday as monsoon moisture remains across the region. With precipitable water values close to 1 inch across most areas localized flash flooding will remain a concern. The latter half of the week will see drier and more stable air moving into western NV which will limit thunderstorm activity to eastern NV. Precipitable water values will remain in the 3/4 to 1 inch range so heavy rain from the stronger storm cells will continue to be a concern. && .AVIATION...Scattered showers and thunderstorms, mainly during the afternoon and evening hours, for the next 24 hours. && .FIRE WEATHER...Scattered showers and thunderstorms expected once again today and tomorrow. Expecting scattered to numerous showers and thunderstorms through early week. Today and tomorrow, flash flooding and strong to severe storms will be possible. Additionally, we will have to closely monitor recent burn scars for the potential of flash flooding and/or debris flows. This active pattern will continue through the week. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through Tuesday evening for Humboldt County-Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County- Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 89/91/91/89
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:08 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Jul 23, 5:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 23, 6:36 PM PDT | Special Weather Statement | LKN | Humboldt | 39 min |
| Jul 24, 11:57 AM PDT | Special Weather Statement | LKN | Lander | 48 min |
| Jul 24, 12:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 24, 12:48 PM PDT | Special Weather Statement | LKN | Lander | 42 min |
| Jul 24, 12:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 1:45 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Jul 24, 1:49 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 24, 1:55 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 54 min |
| Jul 24, 2:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 24, 2:30 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 24, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 2:42 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 24, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 24, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 24 min |
| Jul 24, 3:30 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 24, 3:48 PM PDT | Flash Flood Warning | LKN | Elko | 4 hr |
| Jul 24, 4:06 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 24, 4:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 24, 4:15 PM PDT | Special Weather Statement | LKN | 60 min | |
| Jul 24, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 24, 4:52 PM PDT | Special Weather Statement | LKN | 38 min |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.